Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Anemia & Fatigue
Oct 13, 2002

What is Procrit? Is it a over the counter tablet?

Response from Dr. Frascino

Hello,

Procrit is a medication. In essence, it's identical to a substance your body produces naturally called "erythropoietin." Erythropoietin stimulates the production of new red blood cells in the bone marrow, which is where red blood cells are manufactured. No, Procrit is not over the counter, nor is it a tablet. It's a prescription medication used to treat certain types of anemia. For instance, some HIV medications, like AZT, can decrease your red blood cell count, and thereby cause anemia. Procrit can be highly effective in correcting this problem, by stimulating the production of additional new red blood cells. Procrit is self-administered once per week by a small injection given just under the skin. It has a proven safety track record and it does not have any drug interaction problems with other medications. Nor does it have any significant side effects. Check with your doctor, if you think you are anemic. Your HIV specialist will help you find the cause. Depending on that cause or causes, Procrit may be a very effective treatment for you.

Good luck.

Dr. Bob


Previous
Not a qquestion:
Next
thank you, Dr

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement